Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 22, 2015, 2:29 PM EDT for Palm Beach County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2015, 2:29 PM EDT (18:29 UTC)
- Expired
- May 22, 2015, 3:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:35 PM EDT | HAIL 1 | 1 Ne Lion Country Safar, FL | A PERSON REPORTED QUARTER SIZED HAIL ON SOCIAL MEDIA IN DEER RUN PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS52 KMFL 221829 SVRMFL FLC099-221900- /O.NEW.KMFL.SV.W.0017.150522T1829Z-150522T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT FRI MAY 22 2015 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA... * UNTIL 300 PM EDT * AT 228 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER LION COUNTRY SAFARI PARK... OR 8 MILES WEST OF WELLINGTON. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...PALM BEACH GARDENS...ROYAL PALM BEACH...LION COUNTRY SAFARI PARK AND THE ACREAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2668 8046 2687 8041 2685 8020 2660 8027 TIME...MOT...LOC 1828Z 312DEG 2KT 2672 8038 $$ KONARIK
1 follow-up statement
752
WWUS52 KMFL 221855
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT FRI MAY 22 2015
FLC099-221904-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-150522T1900Z/
PALM BEACH FL-
255 PM EDT FRI MAY 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2668 8046 2687 8041 2685 8020 2660 8027
TIME...MOT...LOC 1853Z 312DEG 2KT 2672 8038
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:13 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 22, 10:13 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1013 AM EDT FRI MAY 22 2015 ...STRONG TSTORM THREAT INTERIOR SOUTH FL THIS AFTERNOON... .UPDATE... THE MORNING MIAMI SOUNDING SHOWS A CHAOTIC AND LIGHT WIND PROFILE IN THE LOWER TO MID LEVELS. WE ARE IN A TRANSITION FROM A WESTERLY STEERING FLOW TO AN EASTERLY ONE. GIVEN THE LIGHT BACKGROUND FLOW, SEA BREEZES WILL DEVELOP AND PUSH WELL INLAND ON BOTH COASTS WITH EXCELLENT CONVERGENCE ACROSS THE INTERIOR. THIS WILL ALLOW THUNDERSTORMS TO ERUPT IN THE UNSTABLE AND MOIST AIRMASS IN PLACE. INSTABILITY IS SLIGHTLY LESS THAN YESTERDAY, BUT MOISTURE IS HIGHER. MODIFIED CAPE AROUND 2800 J/KG AND PW AT 1.77 INCHES. WET BULB ZERO IS MUCH HIGHER...AT ABOUT 12,500 FT. THERE ARE TWO INVERSIONS THIS MORNING, ONE AT APPROX 700 MB AND THE OTHER AT APPROX 450 MB. EVEN SO, STRONG TSTORMS APPEAR LIKELY, BUT SEVERE THREAT LESS CERTAIN THAN YESTERDAY. HRRR IS SHOWING THE ATLANTIC AND GULF SEA BREEZE INLAND FROM THE POPULATED COASTS BY 1 PM. ISOLATED SHOWERS OR TSTORMS COULD DEVELOP ALONG THE SEA BREEZE BOUNDARIES AFTER THE NOON HOUR...GIVEN THE HIGHER LOW LEVEL MOISTURE COMPARED TO YESTERDAY. AFTER 2 PM...TSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY OVER THE RURAL INTERIOR WITH STORM MOVEMENT CHAOTIC. BELIEVE MOST TSTORMS WILL REMAIN OVER THE INTERIOR...BUT TSTORM OUTFLOWS COULD PUSH BACK TOWARDS THE METRO AREAS AND WOULD HAVE TO WATCH FOR NEW TSTORM DEVELOPMENT ON THOSE. INHERITED POPS LOOK GOOD SO NO SIGNIFICANT CHANGES WERE MADE TO THE FORECAST THIS MORNING. /GREGORIA && .PREV DISCUSSION... /ISSUED 746 AM EDT FRI MAY 22 2015/ AVIATION... SURFACE WIND WILL BE L/V THIS MORNING WITH SEA BREEZES DEVELOPING ALONG BOTH COASTS. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE BOUNDARIES AND PUSH INLAND AWAY FROM ALL TERMINALS BY LATE IN THE AFTERNOON. KOB PREV DISCUSSION... /ISSUED 324 AM EDT FRI MAY 22 2015/ .A FEW STRONG STORMS THIS AFTERNOON MAINLY INTERIOR AREAS... .INCREASE THREAT OF RIP CURRENTS EAST COAST BEACHES THIS MEMORIAL DAY WEEKEND... SHORT TERM... LOW PRESSURE WAS LOCATED OVER THE MID ATLANTIC WATERS EARLY THIS MORNING WITH A TRAILING COLD FRONT EXTENDING BACK INTO NORTHERN FLORIDA. THE LOW WILL MOVE NORTHEAST TODAY INTO THE NORTHERN ATLANTIC WATERS...AS THE COLD SLOWLY DISSIPATES WHILE MOVING SOUTHWARD INTO THE LAKE OKEECHOBEE REGION. THIS WILL KEEP THE TROPICAL MOISTURE IN PLACE OVER SOUTH FLORIDA TODAY...AND ALLOW FOR BOTH THE EAST AND WEST COAST SEA BREEZES TO DEVELOP AND PUSH INLAND. THEREFORE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON INTO THIS EVENING WITH THE HIGHEST POPS OVER THE INTERIOR AREAS. A FEW OF THE STORMS COULD BECOME STRONG AGAIN LATE THIS AFTERNOON INTO EARLY THIS EVENING ESPECIALLY WHERE THE SEA BREEZES COLLIDE...AS THE MID LEVELS OF THE ATMOSPHERE STILL REMAIN COOL AROUND -9 TO -10C. THE PRIMARY THREATS FROM THE STRONG STORMS WILL BE GUSTY WINDS...HEAVY RAINFALL...SMALL HAIL...AND LIGHTNING STRIKES. HIGH PRESSURE WILL THEN BUILD INTO THE SOUTHEASTERN UNITED STATES FROM THE CENTRAL UNITED STATES THIS MEMORIAL DAY WEEKEND. THIS WILL ALLOW FOR AN BREEZY EASTERLY WIND FLOW TO SET UP OVER SOUTH FLORIDA SHIFTING THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE WEST COAST METRO AREAS. LONG TERM... THE SURFACE HIGH WILL THEN SHIFT EAST INTO THE MID ATLANTIC WATERS EARLY TO MIDDLE OF NEXT WEEK...AS THE MID TO UPPER LEVEL HIGH SET UP OVER THE FLORIDA PENINSULA. THIS WILL ALLOW FOR DRY AIR TO BUILD INTO SOUTH FLORIDA AND REDUCE THE THREAT OF SHOWERS AND THUNDERSTORMS OVER SOUTH FLORIDA TO A SLIGHT CHANCE MAINLY OVER THE WESTERN AREAS OF THE AREA. AVIATION... THE WINDS WILL BE SOUTHWEST THIS MORNING AT 5 KNOTS OR LESS BEFORE SWINGING TO AN EASTERLY DIRECTION AND INCREASING TO AROUND 10 KNOTS BY THIS AFTERNOON OVER THE EAST COAST TAF SITES. THE WINDS WILL REMAIN WESTERLY AT KAPF TAF SITE TODAY WHILE INCREASING FROM AROUND 5 KNOTS THIS MORNING TO AROUND 10 KNOTS THIS AFTERNOON. THERE WILL ALSO BE A THREAT OF THUNDERSTORMS THIS AFTERNOON AT ALL OF THE TAF SITES OF SOUTH FLORIDA. THEREFORE...VCTS WILL BE PUT IN AFTER 18Z TODAY FOR ALL OF THE TAF SITES. THE CEILINGS AND VIS WILL REMAIN IN VFR CONDITIONS AT THIS TIME...DUE TO THE UNKNOWN TIMING OF THE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. MARINE... THE WINDS WILL BE SOUTHERLY TODAY AT 10 KNOTS OR LESS BEFORE SWINGING TO AN EASTERLY DIRECTION THIS MEMORIAL DAY WEEKEND AND INCREASE TO BREEZY CONDITIONS BY LATE THIS MEMORIAL DAY WEEKEND. THE SEAS WILL REMAIN BELOW 6 FEET THIS MEMORIAL DAY WEEKEND IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. THEREFORE...BOATING CONDITIONS THIS MEMORIAL DAY WEEKEND LOOKS GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS. THE THREAT OF RIP CURRENTS WILL ALSO BE ON AN INCREASE THIS MEMORIAL DAY WEEKEND ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 75 89 78 / 40 10 20 20 FORT LAUDERDALE 91 77 88 80 / 30 10 20 20 MIAMI 92 76 89 79 / 40 10 20 20 NAPLES 90 74 92 72 / 30 10 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 22, 12:09 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1209 PM EDT FRI MAY 22 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 230415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1209 PM EDT FRI MAY 22 2015 ...LIFE-THREATENING RIP CURRENTS DEVELOPING ATLANTIC BEACHES BY SUNDAY-MEMORIAL DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...FOCUSING ACROSS INTERIOR SOUTH FLORIDA. A FEW OF THE STORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY RAINFALL. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ISOLATED STREET AND LOW LYING FLOODING ARE POSSIBLE WITH THE STORMS. VISIBILITY: POOR VISIBILITY IS POSSIBLE ACROSS PORTIONS OF INTERIOR SOUTH FLORIDA LATE TONIGHT DUE TO THE LARGE WILDFIRE IN RURAL COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SLOWLY WANE AND SHIFT TO THE WESTERN AREAS OF SOUTH FLORIDA THIS MEMORIAL DAY WEEKEND. DANGEROUS AND LIFE THREATENING RIP CURRENTS WILL BE DEVELOPING ALONG THE ATLANTIC BEACHES THIS MEMORIAL DAY WEEKEND AS WINDS TURN EASTERLY AND INCREASE. THIS STRONG ONSHORE WIND WILL LEAD TO ROUGH SURF AND LIFE THREATENING RIP CURRENTS. THE RISK OF RIP CURRENTS WILL BE GREATEST SUNDAY AND MEMORIAL DAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, May 22, 2:13 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 213 PM EDT FRI MAY 22 2015 FLZ067-221900- INLAND PALM BEACH COUNTY FL- 213 PM EDT FRI MAY 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN PALM BEACH COUNTY UNTIL 300 PM EDT... * AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LION COUNTRY SAFARI PARK...OR 8 MILES NORTHWEST OF WELLINGTON...MOVING SOUTH AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...ROYAL PALM BEACH... LION COUNTRY SAFARI PARK... THE ACREAGE... NORTH COUNTY AIRPORT... LOXAHATCHEE GROVES AND LOXAHATCHEE NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. && LAT...LON 2650 8037 2682 8049 2689 8021 2651 8021 TIME...MOT...LOC 1812Z 346DEG 5KT 2677 8034 KB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:07 PM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 7 days |
| May 22, 2:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 22, 2:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 22, 3:08 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 22, 3:19 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| May 22, 3:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| May 22, 3:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 22, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 28 min |
| May 22, 4:00 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| May 22, 4:14 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| May 22, 4:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| May 22, 4:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| May 22, 4:20 PM EDT | Special Weather Statement | MFL | Broward | 40 min |
| May 22, 4:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| May 22, 5:03 PM EDT | Special Weather Statement | MFL | Monroe | 57 min |
| May 22, 5:05 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| May 22, 5:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| May 22, 5:24 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 23 min |
| May 22, 5:38 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| May 22, 5:56 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| May 22, 6:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.